Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 24, 2006, 12:39 AM CDT for Galveston County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2006, 12:39 AM CDT (05:39 UTC)
- Expired
- Sep 24, 2006, 2:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5284 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:50 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 23, 10:50 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1050 PM CDT SAT SEP 23 2006
.UPDATE...
OUTFLOW BOUNDARY AND BAND OF CONVECTION HAS PUSHED SOUTH TO ALONG I-
10. WILL DROP THE FLOOD WATCH AND LOWER POPS FOR THE NRN HALF OF SE
TX. COLD FRONT REMAINS NORTH OF THE CWA AND ADDITIONAL DEVELOPMENT
COULD OCCUR ALONG THE FRONT...BUT NOT ENOUGH TO CREATE ANY PROBLEMS.
WILL ALSO TRIM RAINFALL AMOUNTS WITH THE REMAINING WATCH...ALTHOUGH
TRAINING OF ECHOES IS LIKELY TO OCCUR SOUTH OF I-10.
35
&&
.PREV DISCUSSION... (ISSUED 815 PM CDT SAT SEP 23 2006)
DISCUSSION...
A BAND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ONGOING ALONG THE
PREFRONTAL TROUGH FROM BRENHAM TO JUST SOUTH OF HUNTSVILLE TO NEAR
LIVINGSTON. THIS BAND IS PUSHING SOUTHEAST AT AROUND 15 MPH. TRAINING
OF STORMS HAS BEEN OCCURRING PARTICULARLY ON THE EASTERN PART OF THE
LINE OVER WALKER AND POLK COUNTIES. RADAR INDICATES THAT A LARGE
PORTION OF POLK AND WALKER COUNTIES HAVE BEEN AVERAGING 2-3 IN/HOUR
RAINFALL RATES WITH ISOLATED TOTALS OF 6 TO 8 INCHES OVER POLK
COUNTY. 00Z ANALYSIS SHOWS COPIOUS AMOUNTS OF MOISTURE IN PLACE ACROSS
SE TX THIS EVENING WITH SFC DEWPOINTS IN THE MID TO UPPER 70S...PWS
AROUND 2.3 INCHES AND 850 MB DEWPOINTS OF 18-20C. DEEP MOISTURE WILL
REMAIN IN PLACE DUE TO A PERSISTENT 20-30 KNOT LOW LEVEL JET. IN
ADDITION...RATHER STRONG DIFFLUENCE NOTED AT THE 300 MB LEVEL. AS THE
PREFRONTAL TROUGH CONTINUES PUSHING SOUTHEAST INTO OUR CENTRAL/COASTAL
ZONES...THESE FACTORS WILL COMBINE TO KEEP THUNDERSTORMS WITH HEAVY
RAINFALL ACTIVE ALONG THE BOUNDARY. HAVE DECIDED TO GO WITH A FLOOD
WATCH FOR ALL BUT THE FAR NORTHERN TIER OF COUNTIES UNTIL 10Z.
EXPECTING WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED
TOTALS OF 5 TO 10 INCHES POSSIBLE. HAVE UPDATED WX/POPS IN FORECAST
FOR THE REST OF THE NIGHT. ANTICIPATE ADDITIONAL UPDATES AS THE AREA
OF CONVECTION PUSHES SOUTHEAST.
AS THIS APPEARS TO BE EVOLVING INTO MORE OF A HEAVY RAIN VS. SEVERE
WEATHER THREAT WILL DROP THE MENTION OF SEVERE IN THE FORECAST.
HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL REMAIN POSSIBLE...SO
WILL KEEP MENTION IN HWOHGX.
35
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES: AUSTIN...
BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
HARRIS...JACKSON...LIBERTY...MATAGORDA...WALLER...AND
WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 AM SUNDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
&&Hazardous weather outlook, Sep 23, 10:57 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1057 PM CDT SAT SEP 23 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1057 PM CDT SAT SEP 23 2006 ...FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTHERN HALF OF SOUTHEAST TEXAS UNTIL 5 AM SUNDAY... ...LOCALLY HEAVY RAINFALL LIKELY ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS AS A WEAK OUTFLOW BOUNDARY INTERACTS WITH DEEP MOISTURE IN PLACE. THUNDERSTORMS ARE EXPECTED TO PERSIST OVER THIS AREA FOR THE NEXT FEW HOURS. LOCALLY HEAVY RAINFALL IS LIKELY ACROSS ALL OF SOUTHEAST TEXAS TONIGHT. RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH ISOLATED TOTALS OF 3 TO 7 INCHES POSSIBLE WHERE STORMS REPEATEDLY TRAIN OVER THE SAME AREAS. THIS HEAVY RAINFALL WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING OF STREETS...FEEDER ROADS...LOW WATER CROSSINGS...AND OTHER ROADWAYS TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. .DAY TWO...SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS THREE THROUGH SEVEN...MONDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:00 PM CDT | Flash Flood Warning | HGX | Polk | 2 hr |
| Sep 23, 8:01 PM CDT | Flood Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 13 more | 8 hr |
| Sep 24, 12:29 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Sep 24, 1:37 AM CDT | Special Marine Warning | HGX | 113 min | |
| Sep 24, 1:45 AM CDT | Flash Flood Warning | HGX | Brazoria | 2 hr |
| Sep 24, 2:17 AM CDT | Special Marine Warning | HGX | 88 min | |
| Sep 24, 3:27 AM CDT | Special Marine Warning | HGX | 93 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.